question-icon

Suggest treatment for itchy skin rash on ankle

default
Posted on Fri, 19 Jun 2015
Question: I have a skin rash it does not appear to be poison ivy -no blisters. instead it looks like a bite then a line
from it that itches like crazy. went to Dr. they gave me cream-its been a week. I take 9 different meds. and had been working in the sun. sun poisoning? reaction from my meds? PLEASE GOD NOT BEDBUGS!!!!!!!
doctor
Answered by Dr. Muhammad Ali Rauf (1 hour later)
Brief Answer:
need some details to guide you better

Detailed Answer:
Hello

My name is Dr Muhammad Ali Rauf & i will look into your problem.

I have gone through your query and would try to help you in the best possible way. There could be a number of causes for your complaint. I would be in a better position to guide you if you answer following questions please:

1. since when are you having this problem?
2. did it start after taking some particular food or after going to bed?
3. are you allergic to some food?
4. did such problem occur in past?
5. do you have diabetes, hypertension or any other illness?
6. are you on any medication?
7. is anyone else in the family also having similar complaint?

I will be looking forward for the answers to conclude the discussion in the best interest of yours.
Thank You
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Muhammad Ali Rauf (4 hours later)
the rash started two weeks ago on my ankle. I thought it was a spider bite. the itching was intense. the area around the "bite" turned red and was inflamed and still itching , then another area , then another , when I awoke to find my face affected and it getting near my eye I went to my Dr.
I have Hypertension
fibromyagia
Chronic Active Epstein Barr
essential tremor
have had a XXXXXXX stroke
fluid around my heart
I am controlling diabetes by diet
No food allergies
never had this before
no one else in my family has it
my meds are: clonazepam, aspirin, Nexium,Zolof,Benzapril-hctz,Topiramate,Klor-con M-10 hydrococodine 5-350--a lot of meds,right? In addition I take allergy med as needed
I forgot primedone on med list sorry
doctor
Answered by Dr. Muhammad Ali Rauf (1 hour later)
Brief Answer:
Most probably allergic response

Detailed Answer:
Hello

Thank you for getting back with the answers. I have gone through them. Features are suggestive of allergic response which could be due to multiple causes. It usually resolves completely by itself with symptomatic care. If i were your treating doctor then i would have advised following things:

- cetirizine one at night for 5 days
- wash/change bedding thoroughly.
- apply Betamethasone 1mg over the burning area.
- avoid scratching the rash as it might leave scar.


Hope I have answered your query. If you have any further questions I will be happy to help if not then don't forget to close the discussion and rate it.
Wishing you good health !!
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Muhammad Ali Rauf (3 minutes later)
DR.RAUF
are you still there? Hello???????? anybody there?
doctor
Answered by Dr. Muhammad Ali Rauf (4 minutes later)
Brief Answer:
Most probably allergic response

Detailed Answer:
Hello Maam

I'm sorry for the delay but i already replied with the measures to reduce symptoms. I'll write again for your ease:

Features are suggestive of allergic response which could be due to multiple causes. It usually resolves completely by itself with symptomatic care. If i were your treating doctor then i would have advised following things:

- cetirizine one at night for 5 days
- wash/change bedding thoroughly.
- apply Betamethasone 1mg over the burning area.
- avoid scratching the rash as it might leave scar.

feel free to get back for if you need any further assistance. I'll be here.
Thank You
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Muhammad Ali Rauf (0 minute later)
What is cetirizine?
what is betamethasone?
haven't scratched
I am changing bedding
allergic to what? meds? sun? combination?
doctor
Answered by Dr. Muhammad Ali Rauf (5 minutes later)
Brief Answer:
Please see descripiton

Detailed Answer:
Hello Maam

- Cetirizine is antihistamine OTC medicine. whenever there is allergic response then particular mediators are released in the blood which causes these symptoms like rash formation & itch. Antihistamine medicines block those mediators and help reducing the symptoms.
- betamethasone is topical steroid ointment that helps to reduce the rash & limit it.

Allergy can be due to any cause like insect bite, dust, pollen, food, some particular medicines, etc.

Hope i've answered the query.
Thank You
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Muhammad Ali Rauf (16 minutes later)
I have follow up visit with my MD tomorrow. Will see what he says. Thank you for your day that you spent on my problem. I pray you did not tire yourself too
much and that you have a wonderful evening .
Itchy and Cranky
doctor
Answered by Dr. Muhammad Ali Rauf (3 minutes later)
Brief Answer:
You are most welcome

Detailed Answer:
Hello Maam

You are most welcome. I'll be available 24/7 for if you ever need assistance regarding your health. Don't forget to close the discussion and rate it.
Wishing you a very good health & life ahead !!
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Muhammad Ali Rauf

General & Family Physician

Practicing since :2013

Answered : 1313 Questions

premium_optimized

The User accepted the expert's answer

Share on
Suggest treatment for itchy skin rash on ankle

Brief Answer: need some details to guide you better Detailed Answer: Hello My name is Dr Muhammad Ali Rauf & i will look into your problem. I have gone through your query and would try to help you in the best possible way. There could be a number of causes for your complaint. I would be in a better position to guide you if you answer following questions please: 1. since when are you having this problem? 2. did it start after taking some particular food or after going to bed? 3. are you allergic to some food? 4. did such problem occur in past? 5. do you have diabetes, hypertension or any other illness? 6. are you on any medication? 7. is anyone else in the family also having similar complaint? I will be looking forward for the answers to conclude the discussion in the best interest of yours. Thank You